Least-squares finite element approximations to solutions of interface problems

Files
Main article (702 KB)
Downloads: 390
TR Number
Date
1998-02
Journal Title
Journal ISSN
Volume Title
Publisher
Siam Publications
Abstract

A least-squares finite element method for second-order elliptic boundary value problems having interfaces due to discontinuous media properties is proposed and analyzed. Both Dirichlet and Neumann boundary data are treated. The boundary value problems are recast into a firstorder formulation to which a suitable least-squares principle is applied. Among the advantages of the method are that nonconforming, with respect to the interface, approximating subspaces may be used. Moreover, the grids used on each side of an interface need not coincide along the interface. Error estimates are derived that improve on other treatments of interface problems and a numerical example is provided to illustrate the method and the analyses.

Description
Keywords
least-squares finite element methods, interface problems, stokes equations, mathematics, applied
Citation
Cao, Y. Z.; Gunzburger, M. D., "Least-squares finite element approximations to solutions of interface problems," SIAM J. Numer. Anal., 35(1), 393-405, (1998). DOI: 10.1137/s0036142996303249